Ernest Paul Lane, Ph.D.



Dr. Richard D. Howe, “Ernest Paul Lane, Ph.D.,” Appalachian State University Libraries Digital Collections, accessed May 23, 2024,

Social Bookmarking


Allowed tags: <p>, <a>, <em>, <strong>, <ul>, <ol>, <li>


Ernest Paul Lane, Ph.D.


Appalachian State University
Universities and colleges--Faculty


Dr. Richard D. Howe




Biographical sketches


Boone (N.C.)

Spatial Coverage

Temporal Coverage



Professor Emeritus

Biographical Text

Professor Emeritus of Mathematics Ernest Paul Lane (November 14, 1933-), was born in Mohawk, Tennessee. He married Shelby Duncan in 1961, and they have two children. Lane attended Berea College, in Berea, Kentucky, from 1951 to 1955 and received his B.A. degree in mathematics. In 1957 he was awarded his M.A. degree in statistics and mathematics from the University of Tennessee. Lane then received his Ph.D. degree in mathematics from Purdue University, West Lafayette, Indiana, in 1965. Dr. Lane served as a programmer at the Army Ballistic Missile Agency (now NASA) in Huntsville, Alabama, from 1957 to 1958. He then worked as an instructor in the Department of Mathematics at Berea College from 1958 to 1960. From 1965 to 1970 he was an assistant professor at Virginia Polytechnic Institute and State University in Blacksburg, Virginia. He was granted tenure at Virginia Polytechnic in 1969. Lane came to Appalachian State University in 1970 and served as associate professor from 1970 to 1975. He was granted tenure in 1974 and became a professor in 1975. Dr. Lane was a visiting professor at Mount Allison University, New Brunswick, Canada in 1982-83 and at Northeastern University, Shenyang, People's Republic of China in 1987-88. Lane is professionally affiliated with the American Mathematical Association and the American Mathematical Society. He is also a member of Phi Kappa Phi and of Pi Mu Epsilon. Some of Dr. Lane's refereed publications follow: • "Continuous Function Characterizations of Stratifiable Spaces" (with C. Pan and P. Nyikos), Acta Mathematical Hungarica 92, no. 1-2, (2001): 239-251. • "PM-Normality and the Insertion of a Continuous Function," Pacific J. Mathematics 82 (1979): 155-162. • "An Insertion Theorem for Real Functions," (with J. Boyte), Fundamenta Mathematica 87 (1975), 29-30. • "Bitopological Spaces and Quasiuniform Spaces," Proceedings of the London Mathematical Society 17 (1967): 241-256. Dr. Lane and his wife currently live in the Boone area. Sources: Appalachian State University file and personal correspondence. -Dr. Richard Howe

Social Bookmarking


Allowed tags: <p>, <a>, <em>, <strong>, <ul>, <ol>, <li>